Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Nashville, TN

February 18, 2000Hickman County, Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 18, 2000, 12:04 AM CST for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 12:04 AM CST (06:04 UTC)
Expired
Feb 18, 2000, 12:45 AM CST
In force
41 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Hickman County, TN, Maury County, TN, Williamson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 180609
SVRBNA
TNC081-119-187-180645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 AM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE
  MAURY COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF COLUMBIA
  WILLIAMSON COUNTY IN MIDDLE TENNESSEE

* UNTIL 1245 AM CST

* AT 1203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTH OF MOUNT PLEASANT...OR ABOUT 10
  MILES EAST OF CENTERVILLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CaOLUMBIA 1220 AM CST
  FAIRVIEW AT 1245 AM CST

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH 
THIS STORM.

BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 8:45 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 17, 8:45 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CST THU FEB 17 2000

LARGE AREA OF PRECIP ACROSS CWA EXPECTED TO CONTINUE MOVING NORTHWARD
IN ADVANCE OF WRFRONT...CURRENTLY ACROSS NORTHERN AL. RADARS UPSTREAM
SHOWING LITTLE IF ANY CONVECTION BEHIND BOUNDARY AND EXPECT LULL IN
ACTIVITY UNTIL AROUND 12Z WHEN NEXT INSTALLMENT OF GOOD VERTICAL
MOTION AND CDFRONT MOVE CLOSER TO THE AREA. WILL WAIT A WHILE AND
THEN LOWER POPS AND ADJUST TEMPS IF NEEDED.  07

.BNA...NONE.

In the hours before

Special weather statement, Feb 17, 7:30 PM CST, 4 hours 34 minutes before
TNZ028-059-062-063-180230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CST THU FEB 17 2000

STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH 830 PM.
YOU CAN EXPECT PEA TO MARBLE SIZED HAIL AND WIND GUSTS UP TO 40
MILES AN HOUR. ADDITIONALLY...THESE STORMS WILL PRODUCE NUMEROUS
DANGEROUS LIGHTNING STRIKES AND RAINFALL THAT WILL LEAVE WATER
STANDING ON ROADWAYS.

THE STORM WERE MOVING NORTHEAST NEAR 40Q MMILES AN HOUR.

07
Special weather statement, Feb 17, 7:46 PM CST, 4 hours 18 minutes before
TNZ028-059-062-063-180230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CST THU FEB 17 2000

STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH 830 PM.
YOU CAN EXPECT PEA TO MARBLE SIZED HAIL AND WIND GUSTS UP TO 40
MILES AN HOUR. ADDITIONALLY...THESE STORMS WILL PRODUCE NUMEROUS
DANGEROUS LIGHTNING STRIKES AND RAINFALL THAT WILL LEAVE WATER
STANDING ON ROADWAYS.

THE STORMS WERE MOVING NORTHEAST NEyAR 40 MILES AN HOUR.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 6:39 PM CSTSevere Thunderstorm WarningOHXLewis, Maury36 min
Feb 17, 7:04 PM CSTSevere Thunderstorm WarningOHXMaury41 min
Feb 18, 5:13 PM CSTTornado WarningOHXDavidson, Sumner, Williamson, Wilson32 min
Feb 18, 5:39 PM CSTTornado WarningOHXBenton, Houston, Stewart51 min
Feb 18, 5:42 PM CSTTornado WarningOHXSmith, Wilson33 min
Feb 18, 5:53 PM CSTTornado WarningOHXRutherford, Williamson37 min
Feb 18, 5:53 PM CSTTornado WarningOHXMaury37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.